MAUDE Adverse Event Report: W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W.L. GORE & ASSOCIATES AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG); SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Catalog Number TGU454520
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Vascular Dissection (3160)
Date of Event 03/15/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The review of the manufacturing paperwork verified that this lot met all pre-release specifications.Medications: dilaudid, tylenol, synthroid, and oxycodone.
 
Event or Problem Description
The following information was reported to gore through the (b)(6) study for the gore® tag® thoracic branch endoprosthesis (tbe device): on (b)(6) 2017, pre-implantation imaging identified an ascending thoracic aortic dissection (zone 0) with a reported total treatment length of 32.6 cm.Additionally, significant thrombus was identified at the distal implantation site.On (b)(6) 2017, the patient underwent successful revascularization of the head vessels, consisting of right carotid to left carotid and left carotid to left subclavian artery bypass procedures.On (b)(6) 2017, the patient underwent endovascular treatment of the thoracic dissection, proximal to the brachiocephalic trunk and distal to the sinotubular junction, with two gore® tag® thoracic branch endoprostheses (tac123720c/16282141 and tsb121506c/14424573) and a conformable gore® tag® thoracic endoprosthesis (tgu454520/16449009).Follow up images dated (b)(6) 2017, revealed an infected fem-fem bypass graft.The graft was explanted.The patient tolerated the procedure.It was reported that on (b)(6) 2017 the patient presented with bacteremia.On (b)(6) 2018, the patient presented with a chronically infected aortic graft.Required inpatient hospitalization or prolongation of existing hospitalization.
 
Event or Problem Description
On (b)(6), 2018, the patient presented with a chronically infected aortic graft.Required inpatient hospitalization or prolongation of existing hospitalization.Drug therapy was used to treat the infection, the patient was discharged on (b)(6), 2018.
 
Additional Manufacturer Narrative
Addition: b5.Addition: a review of the sterilization records for the device verified that the lot met all pre-release specifications.Addition h6: code 22-the conformable gore® tag® thoracic endoprosthesis instructions for use states that potential device or procedure related adverse events include infection (e.G., aneurysm, device).

Brand Name
AORTIC TAG THORACIC ENDOPROSTHESIS (CTAG)
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W.L. GORE & ASSOCIATES
flagstaff AZ
MDR Report Key8061520
Report Number2017233-2018-00676
Device Sequence Number16673832
Product Code MIH
UDI-Device Identifier00733132617753
UDI-Public00733132617753
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
P040043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2017
Reporter Type Manufacturer
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/18/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date06/07/2020
Device Catalogue NumberTGU454520
Device Lot Number16449009
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer Not provided
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date11/12/2018
Supplement Report FDA Received Date12/18/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age61 YR
Patient Weight96